MAUDE Adverse Event Report: ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Clinical Endoleak (4843)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The delivery system was returned for evaluation and available patient medical records and imaging studies have been received for evaluation by a clinical specialist.However, the device evaluation and clinical analysis have not yet been completed.A follow-up report will be submitted upon completion.
 
Event or Problem Description
The patient was treated for a left common iliac aneurysm on (b)(6) 2025.Perclose hemostatic devices (non-endologix) were preplaced in both femoral arteries.The left internal iliac artery (iia) was then coil embolized.An excluder leg (non-endologix) was placed from the origin of the left common iliac artery (cia) through a dryseal sheath (non-endologix) via the left femoral artery.An indy snare (non-endologix) was inserted via the right femoral artery to prepare for snaring.The dryseal sheath (non-endologix) via the left femoral artery was replaced with an afx introducer sheath.The delivery system of an afx2 bifurcated stent graft (bsg) was docked to the afx introducer sheath and the contralateral leg was deployed according to the instructions.When the contralateral leg wire was unlocked with a marker equipped pigtail catheter the contralateral leg wire broke without any resistance.The physician assumed the broken wire would be retrieved inside the afx introducer sheath during deployment of the ipsilateral leg, so the physician elected to deploy the ipsilateral leg as is.Balloon touch-up of the proximal to distal sections of the afx2 bsg via the left femoral artery was performed.Angiography was then performed and revealed a suspected type iiia endoleak.The physician elected to perform balloon touch up to the entire stent graft via the left femoral artery.Then the contralateral leg was thoroughly touched up with the balloon catheter via the right femoral artery.The subsequent angiography confirmed that the endoleak was resolved.While attempting to close the access with a perclose hemostatic device (non-endologix), a fragment suspected to be the contralateral leg wire was found at the left femoral artery, so it was extracted with forceps.When checking for any remaining fragments, another wire fragment was confirmed extending from inside the afx2 bsg to the left external iliac artery (eia).Therefore, it was retrieved using the indy snare (non-endologix) via the left femoral artery.After confirming that no other contralateral leg wire fragments remained, the procedure was completed.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the returned device was completed.Endologix received one guidewire (from the afx2 device) for an evaluation.The device was shipped in a large shipping box, within two clear plastic bags.There was a slight amount blood residue present on the device.The device was decontaminated.After the decontamination of the device a visual analysis was performed.Upon visual inspection the device appears as there was separation of the guidewire.There are fragments of the wire returned.The case of the guidewire separation cannot be determined.It appears that there may have been damaged during the snaring of the contralateral limb.The compliant of guidewire separation is confirmed.Per the instructions for use.¿ caution: do not apply excessive tension while withdrawing the contralateral wire through the contralateral sheath, as this may lead to vessel and or the device damage.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intraoperative detachment of components (contralateral leg wire) and device damage during use complaints are confirmed from sample evaluation.The type iiia endoleak (resolved) and additional endovascular procedure complaints are unconfirmed.This is moderately consistent with the reported adverse event/incident.The device was deployed to exclude a left common iliac artery aneurysm in the absence of an abdominal aortic aneurysm making this off-label use of the device.There was concomitant use of a non-endologix limb, representing off-label usage.It is unclear whether this contributed to the reported event.There was a sharp angulation of approximately 66.1 degrees at the aortic bifurcation and left common iliac artery, which may have contributed to the reported event but could not be conclusively determined.A suspected type iiia endoleak was observed intraoperatively and managed with balloon angioplasty.The final angiogram confirmed absence of endoleak, and the event was reported as resolved.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX2
Common Device Name
DELIVERY SYSTEM BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23312050
Report Number3011063223-2025-00162
Device Sequence Number14903336
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)280127
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBEA25-70/I20-30
Device Lot Number2877273003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS (NON-ENDOLOGIX).; COILS (NON-ENDOLOGIX).; PERCLOSE HEMOSTATIC DEVICE (NON-ENDOLOGIX).; PERCLOSE HEMOSTATIC DEVICE (NON-ENDOLOGIX).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale